Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Springfield, MO

March 30, 2007Bourbon County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 2007, 6:44 PM CDT for Bourbon County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2007, 6:44 PM CDT (23:44 UTC)
Expired
Mar 30, 2007, 7:01 PM CDT
In force
17 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 302343
SVRSGF
KSC011-310015-
/O.NEW.KSGF.SV.W.0027.070330T2344Z-070331T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOURBON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 715 PM CDT.

* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR XENIA...OR 17 MILES EAST OF LA
  HARPE...AND MOVING NORTH AT 25 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN BOURBON COUNTY...INCLUDING THE TOWN OF XENIA.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3787 9508 3786 9493 3803 9480 3804 9507

$$

GAEDE
1 follow-up statement
000 
WWUS53 KSGF 310002
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT FRI MAR 30 2007

MOC039-310015-
/O.CON.KSGF.TO.W.0028.000000T0000Z-070331T0015Z/
CEDAR MO-
701 PM CDT FRI MAR 30 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN CEDAR COUNTY...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ALONG 
THE VERNON AND CEDAR COUNTY BORDER 8 MILES SOUTHWEST OF EL DORADO 
SPRINGS...AND MOVING NORTH AT 20 MPH.

THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS ALONG THE VERNON AND 
CEDAR COUNTY LINE. 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3769 9408 3768 9404 3789 9395 3789 9408

$$

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:29 PM CDT, 15 minutes earlier.

Area forecast discussion, Mar 30, 6:29 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 PM CDT FRI MAR 30 2007

AVIATION UPDATED

.UPDATE...

IF THE CALENDAR DIDNT DAY MARCH 30TH YOU MIGHT THINK IT WAS A
SUMMER AFTERNOON. VERY MOIST...UNCAPPED ATMOSPHERE HAS RESPONDED TO
AFTERNOON HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. UNLIKE YOUR TYPICAL SUMMER AFTERNOON...HOWEVER...
THERE ARE SOME SUBTLE FEATURES TO KEY IN ON

AN INVERTED TROUGH EXTENDS OFF OF DEVELOPING LOW PRESSURE ACROSS
NORTH CENTRAL TEXAS INTO SE KS AND SW MO. WHILE WINDS FROM THE
LATEST SFC PLOT ARE A BIT CHAOTIC...THE GENERAL SENSE IS THAT A
BOUNDARY LIES FROM NEAR COFFEYVILLE KS THROUGH JOPLIN TO SALEM.
SOUTH OF THIS BOUNDARY...WINDS ARE GENERALLY RETURNING TO A MORE
SOUTHERLY DIRECTION...HOWEVER THE AIRMASS IS A BIT WORKED OVER AND
SBCAPE/MLCAPE ARE ON THE ORDER OF JUST A FEW HUNDRED (AT BEST). SFC
BASED LIS ARE MINIMIZED IN THIS REGION AS WELL. THE BEST INSTABILITY
LIES ALONG AND NORTH OF THE AFOREMENTIONED BOUNDARY AND AS ONE WOULD
EXPECT THE BEST INSTABILITY IS ROOTED AT THE SFC. SBCAPES NEAR 2000
J/KG WITH MARGINALLY NEGATIVE LIS EXIST. WITH DEEP LAYER SHEAR
REMAINING BELOW 30KTS (VIA THE LATEST PROFILER PLOT)...MOVEMENT OF
DEVELOPING ACTIVITY WILL REMAIN SLOW AND GENERALLY NORTHWARD
(NORTHWESTWARD OVER SE KS AND W MO).

AS CONVECTION CONTINUES TO FIRE ACROSS THE NORTHERN HALF OF THE
CWFA...THIS WILL EXPEND WHAT CAPE WE DO HAVE. WHILE THE AREA REMAINS
IN DIFFLUENT FLOW ALOFT...THE BEST FORCING WILL REMAIN TO OUR WEST
WHERE 3-HR PRESSURE FALLS REMAIN MAXIMIZED OVER CENTRAL TX...WESTERN
OK AND WESTERN KS. IT IS IN THIS AREA THAT THE BEST UPPER FORCING IS
NOTED...A 120 KT N-S ORIENTED JET STREAK CONTINUES TO PROPAGATE
NORTHWARD ACROSS THE LEE OF THE ROCKIES...WITH DIVERGENCE MAXIMIZED
NEAR THE DEVELOPING LOW PRESSURE NORTH CENTRAL TX. THUS...WHEN
HEATING SUBSIDES THIS EVENING...SHRA/TSRA ACTIVITY SHOULD DECREASE
IN COVERAGE AND INTENSITY. ALL ATTENTION WILL THEN SHIFT TO
DEVELOPMENT OVER TX AND OK AS THIS HEADS TO THE NORTH-NORTHEAST.

WILL CONTINUE TO MONITOR LARGE SCALE CONDITIONS WITH THE UPPER LOW
TO OUR SOUTHWEST AND ISSUE ANOTHER MESOSCALE UPDATE LATER THIS
EVENING.

GAGAN

&&

.DISCUSSION...

SCATTERED CONVECTION WAS DEVELOPING ACROSS THE AREA THIS AFTERNOON
WITHIN A MOIST AND UNSTABLE ENVIRONMENT WITH MIXED LAYER CAPES NEAR
1000 J/KG. MORE ORGANIZED CONVECTION WAS TAKING SHAPE ACROSS
OKLAHOMA INTO NORTHERN TEXAS IN ASSOCIATION WITH A VIGOROUS
SHORTWAVE ROUNDING THE BASE OF THE UPPER TROUGH OVER THE ROCKIES.

THE SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE
AFTERNOON. HOWEVER WEAK DEEP LAYERED SHEAR AND LACK OF A STRONG
FORCING MECHANISM THE RISK OF SEVERE WEATHER IS LOW. THUNDERSTORMS
WILL BE CONCENTRATED ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI
THROUGH THE LATE AFTERNOON HOURS. THE COVERAGE OF THUNDERSTORMS WILL
INCREASE THIS EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
AS A LARGE LINEAR CONVECTIVE COMPLEX PROPAGATES NORTHWARD IN ADVANCE
OF THE APPROACHING SHORTWAVE. WINDS ALOFT WILL ALSO GRADUALLY
INCREASE WITH MORE FAVORABLE WIND PROFILE FOR SEVERE STORMS. A
SLIGHT RISK OF SEVERE STORMS WILL EXIST TONIGHT PARTICULARLY ACROSS
SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI.

THE SHORTWAVE WILL DEEPEN AND CLOSE OFF AS IT BECOMES NEGATIVE TILT
AND LIFTS NORTHEAST ACROSS THE PLAINS TONIGHT AND SATURDAY.
WIDESPREAD CONVECTION WILL SPREAD ACROSS THE MOST OF THE AREA
OVERNIGHT INTO SATURDAY MORNING WITH THE SUPPORT OF INCREASING
DIFFLUENCE ALOFT AND STRENGTHENING LOW MOISTURE TRANSPORT.

THE POTENTIAL OF SEVERE WEATHER FOR SATURDAY REMAINS A CONCERN
GIVEN THE PROXIMITY OF THE NEGATIVE TILT SHORTWAVE AND ASSOCIATED
SURFACE LOW AND THE RESULT WIND FIELD. DEEP LAYERED 0-6 KM SHEAR
WILL BE MORE THAN AMPLE FOR SUPERCELLS OR BOWING STRUCTURES. THE
FACTOR IN QUESTION REMAINS THE INSTABILITY. MODELS PROG THE DRY
LINE TO PUNCH INTO SOUTHWEST MISSOURI DURING THE EARLY AFTERNOON
WHILE THE INITIAL ROUND OF CONVECTION PUSHES OFF TO THE EAST. AT
LEAST LIMITED SURFACE HEATING AND DESTABILIZATION IS EXPECTED ALONG
THE DRY LINE BY EARLY AFTERNOON. THE GREATEST RISK FOR RENEWED
CONVECTIVE DEVELOPMENT AND SEVERE WEATHER WILL BE PRIMARILY EAST OF
HIGHWAY 65. THE RISK FOR TORNADOES CANNOT BE RULED OUT IF LOW LEVEL
WINDS BACK AHEAD OF THE DRY LINE THUS ENHANCING LOW LEVEL
HELICITIES.

PRECIPITATION WILL EXIT THE AREA BY EARLY EVENING SATURDAY AS DRIER
AIR OVERSPREADS THE AREA. UPPER PATTERN WILL FLATTEN IN THE WAKE OF
THE EXITING SHORTWAVE BUT REMAIN PROGRESSIVE. AFTER A BRIEF AND
MODEST COOL DOWN TEMPERATURES WILL APPROACH 80 DEGREES AGAIN ON
MONDAY AS SOUTHWESTERLY WINDS RETURN. ANOTHER FRONT AND ITS
ASSOCIATED CHANCE FOR RAIN WILL DROP INTO THE AREA LATE MONDAY NIGHT
AND TUESDAY AS A SHORTWAVE TRACKS ACROSS THE NORTHERN TIER OF THE
U.S.

&&

.HYDROLOGY...

CLUSTERS OF THUNDERSTORMS WERE DROPPING LOCALLY HEAVY RAINFALL THIS
AFTERNOON MAINLY ACROSS SOUTH CENTRAL MISSOURI. THE THREAT OF
LOCALIZED FLOODING DOES EXIST THROUGH THE LATE AFTERNOON ACROSS
CENTRAL AND SOUTH CENTRAL MISSOURI. RAINFALL HAS BEEN LIMITED SO FAR
TODAY WHERE HEAVY RAINFALL FELL LAST NIGHT. THE RISK OF FLOODING
WILL INCREASE LATER THIS EVENING AND OVERNIGHT ACROSS SOUTHEAST
KANSAS WESTERN MISSOURI AS A LARGE AREA OF THUNDERSTORMS WITH HEAVY
RAINFALL SPREADS NORTHEAST OUT OKLAHOMA. INCREASING LOW LEVEL
MOISTURE TRANSPORT AND UPPER LEVEL DIFFLUENCE AHEAD OF THE
APPROACHING UPPER TROUGH WILL PROVIDE LIFT FOR WIDESPREAD
PRECIPITATION. PRECIPITABLE WATER VALUES APPROACHING 1.5
INCHES...850 MB DEWPOINTS NEAR 10 DEGREES C AND RELATIVELY HIGH
FREEZING LEVELS WILL SUPPORT EFFICIENT RAINFALL PRODUCTION AND THE
POTENTIAL FLOODING RAINS IN EXCESS OF  2 INCHES IN LOCALIZED AREAS.
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI THROUGH SATURDAY MORNING. A WATCH IS NOT
ANTICIPATED FARTHER EAST ACROSS CENTRAL MISSOURI AT THIS TIME BUT
WILL BE MONITORED CLOSELY.

FOSTER

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...AFTERNOON SHRA/TSRA HAVE SHIFTED WELL TO
THE NORTH AND THE PRIMARY FOCUS WILL SHIFT TO LARGE AREA OF RAIN AND
EMBEDDED STORMS ACROSS OKLAHOMA INTO TEXAS. WITH THE BEST FORCING
MAXIMIZED JUST TO THE WEST OF THE REGION...IT WILL TAKE SOME TIME
FOR THIS AREA OF RAINFALL TO REACH THE JLN/SGF AERODROMES. HAVE
SLOWED THE TIMING BY A FEW HOURS...WITH ONSET OF RAINFALL AT JLN
AROUND MIDNIGHT AND AT SGF A FEW HOURS LATER. WINDS WILL INCREASE IN
SPEED AS THE NIGHT PROGRESSES AS THE LOW LEVEL JET INCREASES...THE
DIRECTION WILL LARGELY REMAIN SOUTHEASTERLY THIS EVENING VEERING TO
SOUTHERLY AND SOUTHWESTERLY AS THE SFC LOW AND DRY LINE NEARS.

WINDS WILL REMAIN GUSTY THROUGH THE TAF PACKAGE AS THE DRYLINE MOVES
THROUGH DURING THE MORNING AND EARLY AFTERNOON HOURS. ADDITIONAL
SHRA/TSRA ARE EXPECTED TO DEVELOP ALONG THIS FEATURE...BUT
CONFIDENCE IS LOW AT THIS TIME. HAVE COVERED THIS WITH VCTS UNTIL
THE DRYLINE MOVES EAST OF EACH AERODROME.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BARRY-BARTON-
     CEDAR-DADE-JASPER-LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON.
KS...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BOURBON-
     CHEROKEE-CRAWFORD.

WFO SGF
Hazardous weather outlook, Mar 30, 3:50 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT FRI MAR 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1230 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS WITH A FEW STRONG TO SEVERE
  STORMS PRODUCING:

   HAIL TO THE SIZE OF QUARTERS.
   DAMAGING WINDS TO 60 MPH.
   VERY HEAVY RAINFALL AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS WILL BE SCATTERED ACROSS THE ENTIRE OUTLOOK AREA
   THIS AFTERNOON. A MORE ORGANIZED COMPLEX OF THUNDERSTORMS WILL
   SPREAD INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS
   AFTERNOON AND EVENING.

  DISCUSSION:

   AN UNSTABLE AND VERY MOIST AIRMASS WILL SUPPORT THE DEVELOPMENT
   OF SCATTERED THUNDERSTORMS THIS AFTERNOON. THE PRIMARY RISK
   FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND HAIL TO THE SIZE
   OF QUARTERS.

   A COMPLEX OF THUNDERSTORMS WILL ORGANIZE AND SPREAD INTO
   SOUTHEAST KANSAS SOUTHWEST MISSOURI LATE THIS AFTERNOON AND
   EVENING. CONDITIONS WILL BECOME MORE FAVORABLE FOR SEVERE STORMS
   AS WINDS ALOFT INCREASE IN ADVANCE OF A STRONG UPPER LEVEL STORM
   SYSTEM. THESE STORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA
   OVERNIGHT. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS
   TO 60 MPH WILL BE POSSIBLE ESPECIALLY WEST OF A CASSVILLE TO
   WARSAW LINE.

   IN ADDITION...VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS
   MAY LEAD TO FLASH FLOODING. THE GREATEST RISK OF FLOODING WILL
   EXIST TONIGHT WEST OF A WARSAW TO CASSVILLE LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING.
  HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE
  POSSIBLE WITH THE STRONGER STORMS.

  A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS
  WESTERN MISSOURI ALONG AN ADVANCING FRONT BY EARLY SATURDAY
  AFTERNOON. WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS.
  HOWEVER UNCERTAINTY REMAINS AS TO THE AMOUNT OF INSTABILITY THAT
  WILL BE PRESENT. SUFFICIENT INSTABILITY WILL LIKELY DEVELOP ALONG
  AND EAST OF HIGHWAY 65 TO SUPPORT SEVERE THUNDERSTORMS. WIND GUSTS
  GREATER THAN 60 MPH AND HAIL TO THE SIZE OF WALNUTS WILL BE THE
  PRIMARY SEVERE THREATS. A TORNADO THREAT WOULD EXIST IF LOW LEVEL
  WINDS TURN TO THE SOUTHEAST ALONG ANY OUTFLOW BOUNDARIES...AND IF
  GREATER INSTABILITY DEVELOPS.

  HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE SATURDAY
  ESPECIALLY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY
  AS ANOTHER COLD FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
  ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. EMERGENCY MANAGERS
  AND SPOTTERS SHOULD ALSO CLOSELY MONITOR THE POTENTIAL FOR SEVERE
  STORMS ON SATURDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Mar 30, 4:50 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             ROLLA                   37.95N 91.77W
03/30/2007  E1.00 INCH       PHELPS             MO   LAW ENFORCEMENT

&&

SRUNNELS
Local storm report, Mar 30, 5:17 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLASH FLOOD      ROLLA                   37.95N 91.77W
03/30/2007                   PHELPS             MO   LAW ENFORCEMENT

            PORTIONS OF HIGHWAY 63 IN ROLLA COVERED WITH 2 AND A HALF
            FEET OF WATER. PORTIONS OF HIGHWAYS E...YY AND BB ARE
            ALSO CLOSED.

&&

SRUNNELS
Special weather statement, Mar 30, 5:38 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT FRI MAR 30 2007

MOZ079-090-302345-
GREENE-POLK-
538 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ALERT FOR GREENE AND POLK COUNTIES UNTIL 645
PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF FAIR GROVE...OR 10 MILES
NORTHWEST OF STRAFFORD...AND MOVING NORTH AT 15 MPH.

THIS STORM WILL BE...
  NEAR PLEASANT HOPE BY 600 PM CDT.
  5 MILES EAST OF BOLIVAR BY 645 PM CDT.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

RUNNELS
Special weather statement, Mar 30, 5:53 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT FRI MAR 30 2007

MOZ077-310000-
BARTON-
553 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY UNTIL 700 PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM EAST OF LAMAR...AND MOVING NORTH AT 15 MPH.

THIS STORM WILL REACH THE VERNON COUNTY LINE NEAR SHELDON BY 615 PM.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

RUNNELS
Local storm report, Mar 30, 6:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             2 NE IRWIN              37.61N 94.26W
03/30/2007  E0.75 INCH       BARTON             MO   TRAINED SPOTTER

&&

SRUNNELS
Special weather statement, Mar 30, 6:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT FRI MAR 30 2007

KSZ073-310000-
BOURBON-
634 PM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ALERT FOR WESTERN BOURBON COUNTY UNTIL 700 PM
CDT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONTOWN...OR 15 MILES WEST OF FORT
SCOTT...AND MOVING NORTH AT 10 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

RUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:08 AM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford22 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.